Hippokratia 1997, 1(2):106-110
G. Vergoulas, Gr. Miserlis, F. Solonaki, V. Papanikolaou, G. Imvrios, A. Papagiannis, D. Gakis, N. Georgilas, D. Takoudas, A. Antoniadis
A 58-year-old male patient with polycystic kidneys as primary renal disease, who was in chronic haemodialysis program for two years, had a successful cadaveric renal transplantation in Oct 1992. He was discharged on the 15th postoperative day with a serum creatinine 1.3 mg/dl in very good condition and came back 8 days later with headache, fever, cough, myalgias, arthralgias, dry rales and consolidation of right lung in chest x-rays. Azathioprine was stopped and cefuroxime, amikacine and vancomycine were given. Pseudomonas was cultured in the sputum and ceftazidime, netelmicin and vancomycin was given. Erythromycin firstly and trimethoprime-sulfomethoxazol secondly were added to the above drugs because there was no response to treatment and the indirect immunofluorecence for legionella antibodies was repeatedly positive. Cyclosporin dose was lowered, antifungal agents were given and haemodialysis was instituted because of acute renal failure and oropharyngeal mycosis. In spite of the efforts, there was expansion of the lung lesions, patient was intubated and finally died because of septic shock on the 68th day.